Drug abuse and dependence
Latuda is not a controlled substance.
Latuda has not been systematically studied in humans for its potential for abuse or physical dependence or its ability to induce tolerance. While clinical studies with Latuda did not reveal any tendency for drug-seeking behavior, these observations were not systematic and it is not possible to predict the extent to which a CNS-active drug will be misused, diverted and/or abused once it is marketed. Patients should be evaluated carefully for a history of drug abuse, and such patients should be observed carefully for signs of Latuda misuse or abuse (e.g., development of tolerance, drug-seeking behavior, increases in dose).
In premarketing clinical studies involving more than 2096 patients and/or healthy subjects, accidental or intentional overdosage of Latuda was identified in one patient who ingested an estimated 560 mg of Latuda. This patient recovered without sequelae. This patient resumed Latuda treatment for an additional two months.
Management of Overdosage
Consult a Certified Poison Control Center for up-to-date guidance and advice. There is no specific antidote to Latuda, therefore, appropriate supportive measures should be instituted and close medical supervision and monitoring should continue until the patient recovers.
Cardiovascular monitoring should commence immediately, including continuous electrocardiographic monitoring for possible arrhythmias. If antiarrhythmic therapy is administered, disopyramide, procainamide, and quinidine carry a theoretical hazard of additive QT-prolonging effects when administered in patients with an acute overdose of Latuda. Similarly the alpha-blocking properties of bretylium might be additive to those of Latuda, resulting in problematic hypotension.
Hypotension and circulatory collapse should be treated with appropriate measures. Epinephrine and dopamine should not be used, or other sympathomimetics with beta-agonist activity, since beta stimulation may worsen hypotension in the setting of Latuda-induced alpha blockade. In case of severe extrapyramidal symptoms, anticholinergic medication should be administered.
Gastric lavage (after intubation if patient is unconscious) and administration of activated charcoal together with a laxative should be considered.
The possibility of obtundation, seizures, or dystonic reaction of the head and neck following overdose may create a risk of aspiration with induced emesis.
He knows everything about medications – to which pharmacological group the drug belongs, what components are included in its composition, how it differs from its analogs, what indications, contraindications, and side effects remedy has. John is a real pro in his field, so he knows all these subtleties and wants to tell you about them.